Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 200, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 21, 2000, 11:47 PM CDT for Coffee County, Franklin County, Grundy County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2000, 11:47 PM CDT (04:47 UTC)
- Expired
- Jun 22, 2000, 12:30 AM CDT
- In force
- 43 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Coffee County, TN, Franklin County, TN, Grundy County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1311 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1281 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
577 WUUS54 KOHX 220449 SVRBNA TNC031-051-061-220530- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1147 PM CDT WED JUN 21 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN COFFEE COUNTY IN TENNESSEE NORTHEASTERN FRANKLIN COUNTY IN TENNESSEE GRUNDY COUNTY IN TENNESSEE * UNTIL 1230 AM CDT * AT 1137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHEAST OF ESTILL SPRINGS...OR ABOUT 8 MILES SOUTH OF MANCHESTER...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER GRUETLI-LAAGER AT 1210 AM CDT DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ JLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 10:10 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 21, 10:10 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1010 PM CDT WED JUN 21 2000 ZONE PACKAGE LOOKS GENERALLY OK WITH POPS POSSIBLY IN NORTHWEST ZONES A LITTLE HIGHER THAN I WOULD LIKE. WILL UPDATE TO LOWER THOSE POPS AND REMOVE SOME TIME SENSITIVE WORDING. MSAS ANALYSIS SHOWING GOOD THETA-E GRADIENT FROM JACKSON KY TO NASHVILLE TO MONROE LOUISIANA WHICH DOES NOT APPEAR TO BE MOVING MUCH AT ALL. OHX 88D REFLECTIVITY INDICATING AN INVERSION FORMING...BUT MORE SHOWERS ACTIVITY HAVE FORMED IN SOUTHWEST MIDDLE TENNESSEE AND ACTIVITY CONTINUES OVER NORTHEAST AREAS. LIGHTNING ACTIVITY HAS SETTLED DOWN FROM THE EXTREMELY HIGH LEVELS NOTED EARLIER OVER SMITH AND CLAY COUNTIES. .BNA...NONE. 18 JLM
In the hours before
Local storm report, Jun 21, 6:29 PM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
629 PM CDT WED JUN 21 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM 2 E DECHERD TN ?? MPH TSTM WIND GUST
06/21/00 FRANKLIN TOP OF BARN BLOWN OFF
TREES UPROOTED POWER LINES
DOWN ;Local storm report, Jun 21, 9:18 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
918 PM CDT WED JUN 21 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM 5E HARTSVILLE TN FLOOD
06/21/00 TROUSDALE LAW ENFORCEMENT REPORTED A
FEW ROADS NEAR HWY 10 EAST
OF HARTSVILLE FLOODED AND
IMPASSABLE
0830 PM 12SE LAFAYETTE TN FLOOD
06/21/00 MACON LAW ENFORCEMENT REPORTED
MACON S.O. REPORTED RUSSELL
HILL AND WILLETTE AREAS
WITH SOME ROADS FLOODED.
PEYTONS CREEK OUT OF BANKS
WITH FLOODING OF LOW AREAS.
0830 PM 6SW CELINA TN FLOOD
06/21/00 CLAY LAW ENFORCEMENT REPORTED
TURKEY CREEK OVER BANKS
WITH ROADS IN LOW AREAS
FLOODED.
0830 PM 10N CARTHAGE TN FLOOD
06/21/00 SMITH FLOODING ALONG HIGHWAY 80
NEAR PLEASANT SHADE AND
NORTH ALONG HIGHWAY 80.
SOME WATER IN HOMES.The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:48 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 42 min |
| Jun 21, 8:42 PM CDT | Flash Flood Warning | OHX | Clay, Jackson, Macon, Trousdale | 3 hr |
| Jun 21, 8:52 PM CDT | Flash Flood Warning | OHX | Clay, Jackson, Macon, Smith, Trousdale | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.